MAUDE Adverse Event Report: CONMED LARGO SPECTRUM II SUTURE HOOK, 45 DEGREE RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM II SUTURE HOOK, 45 DEGREE RIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C6360
Medical Device Problem Codes Material Fragmentation (1261); Material Twisted/Bent (2981)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A customer reported that the c6380, spectrum ii suture hook, disposable, 45 degree right, qty 5 device was being used during a shoulder arthroscopy procedure on (b)(6) 2024, and ¿hook broken during intervention¿.Per follow-up assessment, "the hook was in the tendon when the end fragmented" and the fragment was recovered."an additional incision was made to successfully remove it".The procedure was completed with a delay of "unknown but reasonable" duration.There was no report of further medical intervention or extended hospitalization for the patient.This report is being raised due to the reported injury of additional incision to the patient.
 
Event or Problem Description
A customer reported that the c6380, spectrum ii suture hook, disposable, 45 degree right, qty 5 device was being used during a shoulder arthroscopy procedure on (b)(6) 2024, and ¿hook broken during intervention¿.Per follow-up assessment, "the hook was in the tendon when the end fragmented" and the fragment was recovered."an additional incision was made to successfully remove it".The procedure was completed with a delay of "unknown but reasonable" duration.There was no report of further medical intervention or extended hospitalization for the patient.This report is being raised due to the reported injury of additional incision to the patient.Additional information: it was discovered during evaluation that complaint involved the c6360, spectrum ii suture hook, 45 degree right device, and not the c6380, spectrum ii suture hook, disposable, 45 degree right, qty 5 device, as initially reported.
 
Additional Manufacturer Narrative
Additional information: it was discovered during evaluation that complaint involved the c6360, spectrum ii suture hook, 45 degree right device, and not the c6380, spectrum ii suture hook, disposable, 45 degree right, qty 5 device.Changes have been made to sections b.5, d.1, d.4 and h.4 to reflect this finding.The evaluation of returned used device c6360 found hook broken off and detached from shaft.Also, the shaft found bent.The broken hook was not returned for the evaluation of the device.The root cause cannot be determined, however, based upon the evaluation, the likely cause is excessive force or overuse.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 26 reports, regarding 26 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised not to exceed five (5) procedures per limited reuse suture hook.Do not use disposable suture hook for more than one (1) procedure.If the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
SPECTRUM II SUTURE HOOK, 45 DEGREE RIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key18675828
Report Number1017294-2024-00016
Device Sequence Number17681202
Product Code LXH
UDI-Device Identifier10845854018385
UDI-Public(01)10845854018385(11)221012(10)1276117
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberC6360
Device Lot Number1276117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic